Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 30, 2000, 12:47 AM CDT for Butler County, Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 30, 2000, 12:47 AM CDT (05:47 UTC)
- Expired
- Jun 30, 2000, 1:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Butler County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 12:50 AM CDT | Hail 0.75 | Andover, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983 WUUS53 KICT 300550 SVRICT KSC015-300645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1247 AM CDT FRI JUN 30 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 145 AM CDT. * AT 1247 AM CDT...A LAW ENFORCEMENT OFFICIAL REPORTED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF POTWIN TO 4 MILES SOUTHEAST OF MULVANE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF EL DORADO TO 19 MILES SOUTHEAST OF DOWNTOWN WICHITA...MOVING EAST AT 30 MPH. AT 1235 AM CDT...LAW ENFORCEMENT REPORTED QUARTER-SIZED HAIL AT 100TH AND GREENWICH ROAD INTERSECTION. AT 1243 AM CDT...KSN REPORTED 3/4 INCH HAIL ALSO AT HARRY AND WEBB ROADS IN EAST WICHITA. * THE SEVERE THUNDERSTORMS WILL BE NEAR ROSE HILL AROUND 1250 AM CDT... NEAR AUGUSTA AROUND 100 AM CDT... NEAR DOUGLASS AROUND 105 AM CDT... NEAR LEON AROUND 120 AM CDT... NEAR LATHAM AROUND 140 AM CDT... THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... WINDS UP TO 60 MILES AN HOUR... SEEK A STURDY SHELTER IMMEDIATELY AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR BUTLER COUNTY UNTIL 145 AM CDT. LAT...LON 3809 9714 3750 9715 3748 9651 3808 9653 & ES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:57 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 29, 9:57 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 957 PM CDT THU JUN 29 2000 ...UPDATED... NMRS REPORTS OF WND AND VRY LRG HAIL CONT TO BE RECEIVED ACRS BARTON COUNTY AS OF 0250Z. BOW ECHO CONTS TO PROPAGATE SSEWD ALG LO LVL MOIST AXIS/SFC FNT FM GBD AREA TO WEST OF ICT. ALTHO LO LVL FLO WAS A BIT WKR ACRS SCNTRL KS...THE NWLY FLO ALOFT AND STM MOTION HAS RESULTED IN FAVORABLE STM RELATIVE INFLOW. RIGHT REAR QUAD OF UPR JET TO OUR E ALSO LEADING TO FAVORABLE VERT MOTION/STM MAINTENANCE NEXT CPL OF HOURS. XPCT SVR STMS TO CONT SSEWD MOVMT FLIRTING WITH WRN FLANK OF THE CWA THRU MIDNIGHT. NEXT CONCERN IS MESO SCALE WINDS WITH WAKE LOW DVLPMT. BEGINNING TO GET REPORTS OF HIGH WINDS BHND LINE ACRS RSL COUNTY. MAY NEED TO ISSUE HIGH WIND WARNING FOR PTNS OF CNTRL KS BFR MIDNIGHT. COORD WITH THE SPC...WW WL LIKELY BE ISSUED FOR PTNS OF SCNTRL KS TO THE W OF ICT SHORTLY. UPDATED ZONES OUT AS SOON AS POSBL. DARMOFAL .ICT...NONE.
In the hours before
Special weather statement, Jun 29, 8:18 PM CDT, 4 hours 29 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-300135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 818 PM CDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.82 MHZ. KED
Special weather statement, Jun 29, 11:36 PM CDT, 1 hour 11 minutes before
KSZ032-033-047-048-050-300455- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1136 PM CDT THU JUN 29 2000 ...SEVERE WEATHER WATCH UPDATE... SEVERE THUNDERSTORM WATCH NUMBER 516 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL KANSAS... RUSSELL...LINCOLN...ELLSWORTH...BARTON AND RICE. KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 60 min |
| Jun 29, 9:02 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 58 min |
| Jun 29, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 49 min |
| Jun 29, 9:55 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 50 min |
| Jun 29, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 62 min |
| Jun 29, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 67 min |
| Jun 29, 11:10 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.